CASE REPORT
Year : 2012  |  Volume : 3  |  Issue : 4  |  Page : 339-341

Ciprofloxacin-induced erythema multiforme


1 Department of Oral Medicine and Radiology, RKDF Dental College and Research Center, Bhopal, Madhya Pradesh, India
2 Department of Prosthodontics, RKDF Dental College and Research Center, Bhopal, Madhya Pradesh, India

Correspondence Address:
H S Shilpashree
Department of Oral Medicine and Radiology, RKDF Dental College and Research Centre, N.H. - 12, Hoshangabad Road, Bhopal - 462 026, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.103696

Rights and Permissions

Ciprofloxacin is one of the most commonly used antibacterial agents with relatively few side effects. Serious adverse reactions reported with ciprofloxacin are rare with an incidence of 0.6%. One of the side effects of ciprofloxacin is erythema multiforme (EM). EM is an acute, self -limiting mucocutaneous hypersensitivity syndrome. It exhibits a diverse etiology, often recurs, has unusual clinical features and is of uncertain etiopathogenesis. It usually exhibits a distinctive skin or mucosal lesions that are characterized by combination of bullae, papules, macules or ulcers. It is most probably an immunologically mediated process. With the use of ciprofloxacin becoming more and more widespread, fatal complications of ciprofloxacin should be borne in mind. In this article we present a case of ciprofloxacin induced erythema multiforme in 40 year old woman.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1653    
    Printed98    
    Emailed0    
    PDF Downloaded383    
    Comments [Add]    
    Cited by others 3    

Recommend this journal